Alert archive / Wisconsin / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Milwaukee, WI

January 18, 20126 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Jan 18, 2012, 3:19 PM CST for 6 counties in Wisconsin. It took effect at Jan 19, 2012, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2012, 3:19 PM CST (21:19 UTC)
In effect from
Jan 19, 2012, 3:00 AM CST
Expired
Jan 19, 2012, 12:00 PM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Green Lake County, WI, Iowa County, WI, Lafayette County, WI, Marquette County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 101 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WWUS43 KMKX 182119
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST WED JAN 18 2012

...BITTER COLD WIND CHILLS EXPECTED LATER TONIGHT INTO THURSDAY
MORNING...
 
.LOW PRESSURE PASSING NORTH OF THE REGION TONIGHT WILL DRAG AN
ARCTIC COLD FRONT THROUGH THE AREA. BRISK NORTHWEST WINDS BEHIND
THE FRONT LATER TONIGHT INTO THURSDAY MORNING WILL COMBINE WITH
VERY COLD TEMPERATURES MOVING INTO THE REGION TO PRODUCE BITTER
COLD WIND CHILLS. 

WIZ046-047-056-057-062-067-190530-
/O.NEW.KMKX.WC.Y.0001.120119T0900Z-120119T1800Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...DARLINGTON
319 PM CST WED JAN 18 2012

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST
THURSDAY. 

* TIMING...BRISK NORTHWEST WINDS AND VERY COLD TEMPERATURES WILL
  PRODUCE BITTER COLD WIND CHILLS LATE TONIGHT THROUGH THURSDAY
  MORNING. 

* WIND CHILL VALUES...FALLING TO BETWEEN 15 BELOW AND 25 BELOW
  ZERO. 

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT IN
  FROSTBITE TO UNPROTECTED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
WOOD/DAVIS
3 follow-up statements
783 
WWUS43 KMKX 190308
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 PM CST WED JAN 18 2012

...BITTER COLD WIND CHILLS EXPECTED LATER TONIGHT INTO THURSDAY
MORNING...

.LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES WILL DRAG A
STRONG COLD FRONT ACROSS THE AREA. BRISK NORTHWEST WINDS BEHIND
THE FRONT LATER TONIGHT INTO THURSDAY MORNING WILL COMBINE WITH
VERY COLD TEMPERATURES MOVING INTO THE REGION TO PRODUCE BITTER
COLD WIND CHILLS.

WIZ046-047-056-057-062-067-191115-
/O.CON.KMKX.WC.Y.0001.120119T0900Z-120119T1800Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...DARLINGTON
908 PM CST WED JAN 18 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
THURSDAY. 

* TIMING...BRISK NORTHWEST WINDS AND VERY COLD TEMPERATURES WILL 
  PRODUCE BITTER COLD WIND CHILLS LATE TONIGHT THROUGH THURSDAY 
  MORNING. 

* WIND CHILL VALUES...FALLING TO BETWEEN 15 BELOW AND 25 BELOW 
  ZERO. 

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT 
  IN FROSTBITE TO UNPROTECTED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

HENTZ
901 
WWUS43 KMKX 190941
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST THU JAN 19 2012

...BITTER COLD WIND CHILLS THIS MORNING THEN WINTER STORM POTENTIAL
FOR FRIDAY...

.BRISK NORTHWEST WINDS BEHIND A DEPARTED COLD FRONT WILL COMBINE
WITH VERY COLD TEMPERATURES MOVING INTO THE REGION TO PRODUCE
BITTERLY COLD WIND CHILLS THIS MORNING IN PARTS OF SOUTH CENTRAL WISCONSIN.

MEANWHILE LOW PRESSURE PASSING SOUTH OF THE STATE ON FRIDAY WILL
LEAD TO A SWATH OF MODERATE TO HEAVY SNOWFALL ACROSS SOUTHERN
WISCONSIN. 

WIZ062-067-191745-
/O.NEW.KMKX.WS.A.0002.120120T1200Z-120121T0600Z/
/O.CON.KMKX.WC.Y.0001.000000T0000Z-120119T1800Z/
IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON
341 AM CST THU JAN 19 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT
UNTIL NOON CST TODAY. 

* TIMING...BRISK NORTHWEST WINDS AND VERY COLD TEMPERATURES WILL
  PRODUCE BITTER COLD WIND CHILLS THIS MORNING. SNOWFALL WILL
  BEGIN VERY EARLY FRIDAY MORNING AND CONTINUE THROUGHOUT THE DAY.

* WIND CHILL VALUES...FALLING TO BETWEEN 15 BELOW AND 25 BELOW 
  ZERO. 

* SNOW ACCUMULATIONS...5 TO 7 INCHES

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT IN
  FROSTBITE TO UNPROTECTED SKIN. ROADS CONDITIONS MAY DETERIORATE
  IN THE SNOWFALL...REDUCED VISIBILITIES TO A 1/2 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ046-047-056-057-191745-
/O.CON.KMKX.WC.Y.0001.000000T0000Z-120119T1800Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS
341 AM CST THU JAN 19 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...BRISK NORTHWEST WINDS AND VERY COLD TEMPERATURES WILL
  PRODUCE BITTER COLD WIND CHILLS THROUGH THIS MORNING.

* WIND CHILL VALUES...FALLING TO BETWEEN 15 BELOW AND 25 BELOW 
  ZERO. 

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT 
  IN FROSTBITE TO UNPROTECTED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ068-191745-
/O.NEW.KMKX.WS.A.0002.120120T1200Z-120121T0600Z/
GREEN-
INCLUDING THE CITY OF...MONROE
341 AM CST THU JAN 19 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* TIMING...SNOWFALL WILL BEGIN VERY EARLY FRIDAY MORNING AND
  CONTINUE THROUGHOUT THE DAY AND GRADUALLY DIMINISH FRIDAY EVENING.

* SNOW ACCUMULATIONS...6 TO 7 INCHES.

* WINDS...EAST AROUND 10 MPH.

* IMPACTS...ROADS CONDITIONS MAY DETERIORATE IN THE SNOWFALL.
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ063>066-069>072-191745-
/O.NEW.KMKX.WS.A.0002.120120T1500Z-120121T0600Z/
DANE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA...RACINE...KENOSHA
341 AM CST THU JAN 19 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* TIMING...SNOWFALL WILL BEGIN AROUND MID MORNING FRIDAY AND
  CONTINUE INTO THE EVENING HOURS.

* SNOW ACCUMULATIONS...5 TO 7 INCHES.

* WINDS...EAST WINDS AROUND 10 MPH BECOMES NORTHEAST FRIDAY EVENING.

* IMPACTS...ROADS CONDITIONS MAY DETERIORATE IN THE SNOWFALL.
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
COLLAR/GEHRING
695 
WWUS43 KMKX 191752
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 AM CST THU JAN 19 2012

...BITTER COLD WIND CHILL VALUES MODERATING...THEN WINTER STORM
POTENTIAL FOR FRIDAY INTO FRIDAY NIGHT...

.THE BITTER COLD WIND CHILL VALUES HAVE BEGUN TO SLOWLY RISE ABOVE
20 BELOW ZERO ACROSS MOST AREAS...THUS THE WIND CHILL ADVISORY
WILL BE ALLOWED TO EXPIRE AT NOON. 

MEANWHILE...LOW PRESSURE PASSING SOUTH OF THE STATE ON FRIDAY WILL
LEAD TO A SWATH OF MODERATE TO HEAVY SNOWFALL ACROSS SOUTHERN
WISCONSIN.

WIZ062-067-200200-
/O.EXP.KMKX.WC.Y.0001.000000T0000Z-120119T1800Z/
/O.CON.KMKX.WS.A.0002.120120T1200Z-120121T0600Z/
IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON
1152 AM CST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. A WINTER
STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* TIMING...BITTER COLD WIND CHILL VALUES HAVE BEGUN TO SLOWLY RISE
  ABOVE 20 BELOW ZERO. THUS...THE WIND CHILL ADVISORY WILL BE
  ALLOWED TO EXPIRE AT NOON. SNOWFALL WILL THEN BEGIN EARLY FRIDAY
  MORNING...AND CONTINUE THROUGHOUT THE DAY AND DIMINISH FRIDAY
  EVENING.

* WIND CHILL VALUES...BETWEEN 10 BELOW AND 19 BELOW ZERO THROUGH
  THE REST OF TODAY.

* SNOW ACCUMULATIONS...5 TO 7 INCHES.

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT 
  IN FROSTBITE TO UNPROTECTED SKIN. ROADS CONDITIONS MAY 
  DETERIORATE IN THE SNOWFALL...REDUCED VISIBILITIES TO A 1/2 
  MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ046-047-056-057-191900-
/O.EXP.KMKX.WC.Y.0001.000000T0000Z-120119T1800Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS
1152 AM CST THU JAN 19 2012

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

* TIMING...BITTER COLD WIND CHILL VALUES HAVE BEGUN TO SLOWLY RISE
  ABOVE 20 BELOW ZERO. THUS...THE WIND CHILL ADVISORY WILL BE
  ALLOWED TO EXPIRE AT NOON.

* WIND CHILL VALUES...BETWEEN 10 BELOW AND 19 BELOW ZERO THROUGH
  THE REST OF TODAY.

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT IN
  FROSTBITE TO UNPROTECTED SKIN.

$$

WIZ068-200200-
/O.CON.KMKX.WS.A.0002.120120T1200Z-120121T0600Z/
GREEN-
INCLUDING THE CITY OF...MONROE
1152 AM CST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* TIMING...SNOWFALL WILL BEGIN EARLY FRIDAY MORNING...AND CONTINUE
  THROUGHOUT THE DAY AND GRADUALLY DIMINISH FRIDAY EVENING.

* SNOW ACCUMULATIONS...6 TO 7 INCHES.

* WINDS...EAST AROUND 10 MPH.

* IMPACTS...ROADS CONDITIONS MAY DETERIORATE IN THE SNOWFALL. 
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ063>066-069>072-200200-
/O.CON.KMKX.WS.A.0002.120120T1500Z-120121T0600Z/
DANE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1152 AM CST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* TIMING...SNOWFALL WILL BEGIN AROUND MID MORNING FRIDAY...AND
  CONTINUE INTO THE EVENING HOURS.

* SNOW ACCUMULATIONS...5 TO 7 INCHES.

* WINDS...EAST WINDS AROUND 10 MPH...BECOMING NORTHEAST FRIDAY
  EVENING. 

* IMPACTS...ROADS CONDITIONS MAY DETERIORATE IN THE SNOWFALL. 
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
WOOD

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 3:16 PM CST, 3 minutes earlier.

Area forecast discussion, Jan 18, 3:16 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CST WED JAN 18 2012

.TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

LOW PRESSURE WILL SHIFT EAST NORTHEAST ACROSS LAKE SUPERIOR TONIGHT.
ASSOCIATED SHORTWAVE TROUGH WILL SWING EAST ACROSS NORTHERN AND
CENTRAL WISCONSIN THIS EVENING...THEN SHIFT EASTWARD LATER TONIGHT.
MAIN AREA OF UPWARD VERTICAL MOTION WITH THIS SYSTEM SHOULD REMAIN
JUST NORTH OF THE AREA...THOUGH NORTHERN SECTIONS OF THE AREA DO SEE
MODEST AMOUNTS OF THIS DURING THE EVENING....WITH SOME LOW TO MID
LEVEL MOISTURE SEEN WITH CLOUD DECK IN MINNESOTA.

WENT WITH CHANCE POPS IN THE FAR NORTH FOR LIGHT SNOW SHOWERS THIS
EVENING...LOWER POPS TO THE SOUTH. CHANCES LOWER AFTER MIDNIGHT AS
SYSTEM SHIFTS EAST. A TENTH OF AN INCH OR SO OF SNOW IS POSSIBLE IN
THE NORTHERN COUNTIES WITH THIS SYSTEM.

MAIN ISSUE WITH THIS SYSTEM IS VERY COLD AIR AND WIND CHILLS LATER
TONIGHT INTO THURSDAY. TIGHT PRESSURE GRADIENT IS EXPECTED WITH THE
PASSAGE OF THE LOW...AHEAD OF AND BEHIND ARCTIC COLD FRONT MOVING
THROUGH THE AREA LATER TONIGHT. GUSTY NORTHWEST WINDS BEHIND THE
FRONT WILL BRING ANOTHER SHOT OF COLD AIR INTO THE AREA...WITH 925MB
TEMPERATURES FALLING INTO THE 15 BELOW TO 20 BELOW ZERO CELSIUS
RANGE.

TEMPERATURES FALLING TO NEAR OR JUST BELOW ZERO IN THE FAR WEST AND
NORTHWEST COUNTIES...WITH THE BRISK NORTHWEST WINDS...SHOULD BRING
WIND CHILL READINGS CLOSE ENOUGH TO 20 BELOW ZERO TO GO WITH A WIND
CHILL ADVISORY FOR LATE TONIGHT THROUGH THURSDAY MORNING. WIND
CHILLS WILL STILL BE BELOW ZERO ELSEWHERE ACROSS THE AREA LATER
TONIGHT INTO THURSDAY MORNING AS WELL. SLIGHTLY MILDER TEMPERATURES
SHOULD BE FOUND IN THE FAR SOUTHEAST.

TEMPERATURES WILL BE VERY SLOW TO RISE THURSDAY AFTERNOON DESPITE
SUNSHINE. SNOW COVER AND WEAKENING COLD AIR ADVECTION SHOULD KEEP
HIGHS IN THE SINGLE DIGITS ABOVE ZERO IN MOST AREAS...TO AROUND 10
ABOVE FAR SOUTHEAST.

.THURSDAY NIGHT...FORECAST CONFIDENCE IS HIGH.

HIGH PRESSURE SLIDES OVERHEAD SETTING THE STAGE FOR A RAPID
EVENING DROP IN TEMPS. WE START THE EVENING WITH TEMPS ALREADY
QUITE COLD...IN THE SINGLE DIGITS ABOVE ZERO. A GOOD PART OF THE
EVENING SHOULD HAVE MOSTLY CLEAR SKIES WITH LITTLE OR NO WIND.
HIGH LEVEL CLOUDINESS SPILLS IN TOWARD MIDNIGHT. SO...TEMPS SHOULD
TANK QUICKLY AFTER SUNSET...THEN LEVEL OFF BY MIDNIGHT WITH A SLOW
RISE TOWARD MORNING.

.FRIDAY AND FRIDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM TO HIGH.

A PRETTY CLASSIC FRONTOGENETIC/ISENTROPIC PRECIP EVENT ARRIVES
EARLY THIS PERIOD. AS DISCUSSED IN THE PERIOD ABOVE...TEMPS WILL
BE VERY COLD TO START THE DAY WITH A RETURN SOUTHERLY FLOW ACROSS
IOWA AT 850MB BRINGING A RAPIDLY TIGHTENING BAROCLINIC ZONE TO THE
SOUTHERN GREAT LAKES. THE ARCTIC AIRMASS IS SHALLOW AND HAS QUITE
A LARGE NORTH/SOUTH SLOPE. EVIDENCE OF THIS IS AT 06Z SATURDAY THERE
IS A SFC LOW IS OVER THE LOWER TO MIDDLE MISSISSIPPI VALLEY WHILE
THE ASSOCIATED 850MB SYSTEM IS OVER NRN IL/SRN WI...IMPRESSIVE. A
NICE RIGHT REAR QUAD OF THE UPPER JET WILL GENERATE A NICE AGEO
CIRCULATION ACROSS THIS TIGHT BAROCLINIC ZONE FOR A RATHER DEEP
OMEGA FIELD. THE NAM HAS BEEN THE MOST AGGRESSIVE WITH THE LEADING
WARM NOSE AND THIS IS AN OUTLIER WITH THE REST OF THE MODELS. IT
LIKELY EXPLAINS THE HIGHER QPF NUMBERS AS WELL. CONSENSUS QPF
NUMBERS STILL HAVE BETWEEN .30 TO .40 LIQUID EQUIVALENT. GIVEN THE
COLD AIR...WE SHOULD SEE RATIOS OF 15-20 TO 1. THE GFS HAS A
MASSIVE DGZ LAYER...ABOUT 15KFT AT KMSN. WHILE THE NAM SHOWS AN
INTERVENING WARMER LAYER THAT LIMITS THE DGZ. CIPS ANALOGS
SUGGEST A SOUTHERN CORRECTION MAY BE IN ORDER GOING FORWARD. IF
THE COLD AIR BECOMES DEEPER...AND THAT BAROCLINIC ZONES STAYS MORE
SOUTH...THE CORE OF THE PRECIP WILL FOLLOW A SOUTHERN CORRECTION.
FOR NOW...GIVEN THE QPF AND RATIOS...LOOKING AT A SOLID 5 TO 6
INCHES ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. THIS IS A
GOOD ADVISORY SITUATION THAT MAY END UP BEING UPGRADED TO A
WARNING IF QPF BEGINS TO INCREASE. CONTEMPLATED A WINTER STORM
WATCH...BUT THERE IS TOO MUCH UNCERTAINTY AT THIS POINT. JUST
CAN/T SEE HIGHER QPF WITH THIS COLD AIR. FOR NOW...NO HEADLINES.
ADVISORY HEADLINES ARE USUALLY LIMITED TO THE SECOND AND POSSIBLY
THIRD PERIOD.

ALSO...THERE COULD BE SOME LAKE ENHANCEMENT LATER FRIDAY AS THE
WEAK FLOW TURNS ONSHORE. LOOK FOR THE SNOW TO THEN WIND DOWN FROM
WEST TO EAST FRIDAY NIGHT...BUT SOME LAKE EFFECT MAY CONTINUE A
WHILE LONGER.

.SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

MAIN CONCERN HERE IS WHETHER WE WILL HAVE A FAVORABLE TRAJECTORY
OFF THE LAKE FOR SOME LAKE EFFECT SNOW SHOWERS IN THE FAR
SOUTHEAST CORNER OF THE CWA. MODELS AREN/T IN GOOD AGREEMENT
HERE...BUT HAVE THROWN A CHANCE OF SHOWERS IN THERE FOR NOW.

.SUNDAY AND SUNDAY NIGHT...FORECAST CONFIDENCE IS LOW.

THE GFS AND THE ECMWF ARE NOT IN GOOD AGREEMENT WITH THE NEXT LOW
ARRIVING THIS PERIOD. THE EC NOW SHOWS A POTENT STORM ROLLING UP
ACROSS NORTHEAST ILLINOIS. TEMPS LOOK QUESTIONABLE FOR PRECIP
TYPE...ESPECIALLY ACROSS THE SOUTHEAST CORNER. THE GFS HAS A LOW
MOVING ACROSS LAKE SUPERIOR WITH A TRAILING COLD FRONT. STAY
TUNED.

.MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS LOW.

THINGS SHOULD QUIET DOWN MONDAY AND TUESDAY BEFORE THE NEXT SYSTEM
ARRIVES ON WEDNESDAY. ITS AN ACTIVE PATTERN OVER THE NEXT
WEEK.

&&

.AVIATION/00Z TAFS/...

SOUTH WINDS WILL BECOME GUSTY BY EARLY EVENING...WITH GUSTS TO
AROUND 20 KNOTS AT TIMES. AREA OF MID LEVEL CLOUDS WILL SHIFT EAST
THROUGH TAF SITES LATE THIS AFTERNOON AND EARLY THIS EVENING.

THESE WINDS WILL REMAIN GUSTY TONIGHT INTO THURSDAY...AS THEY SHIFT
NORTHWEST BETWEEN 08Z TO 11Z THURSDAY BEHIND ARCTIC COLD FRONT.
GUSTS IN THE LOWER 20 KNOT RANGE ARE EXPECTED. VFR CEILINGS MOVING
BACK IN BY MID EVENING SHOULD LOWER TO MVFR LATER TONIGHT INTO
THURSDAY MORNING...AS ALBERTA CLIPPER LOW MOVES THROUGH THE REGION.

AT THIS TIME...ANY LIGHT SHOW SHOWERS SHOULD REMAIN NORTH OF TAF
SITES TONIGHT...SO LEFT MENTION OUT OF TAFS. COULD SEE FLURRIES AT
TIMES...BUT NO ACCUMULATIONS ARE EXPECTED AT TAF SITES.

HIGH PRESSURE MOVING INTO THE REGION LATER THURSDAY AFTERNOON SHOULD
BRING WIND GUSTS DOWNWARD...ESPECIALLY AT MADISON.

&&

.MARINE...

GALE WARNING REMAINS IN EFFECT THROUGH 18Z THURSDAY ACROSS THE
NEARSHORE WATERS. TIGHT PRESSURE GRADIENT AND GOOD LOW LEVEL MIXING
WILL ALLOW FOR FREQUENT UP TO 35 KNOT SOUTH WINDS TO MIX DOWN TO THE
SURFACE TONIGHT.

WINDS WILL VEER NORTHWEST BEHIND ARCTIC COLD FRONT LATER
TONIGHT...WITH COLDER AIRMASS ALLOWING FOR CONTINUED GOOD MIXING OF
UP TO 35 KNOT WINDS INTO THURSDAY MORNING.

HIGH WAVES ARE EXPECTED TO DEVELOP...ESPECIALLY TOWARD THE OPEN
WATERS. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THURSDAY
AFTERNOON/EVENING...AS WINDS AND WAVES SLOWLY SUBSIDE WITH HIGH
PRESSURE MOVING INTO THE REGION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 3 AM TO NOON CST THURSDAY FOR WIZ046-
     047-056-057-062-067.

LM...GALE WARNING UNTIL NOON CST THURSDAY FOR LMZ643>646.

&&

TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD
THURSDAY NIGHT THROUGH WEDNESDAY...DAVIS
Hazardous weather outlook, Jan 18, 4:42 AM CST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
442 AM CST WED JAN 18 2012

WIZ046-047-051-052-056>060-062>072-191045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
442 AM CST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL SWEEP ACROSS SOUTHERN WISCONSIN EARLY
THURSDAY MORNING. WEST TO NORTHWEST WINDS OF 15 TO 20 MPH WILL
COMBINE WITH AN INVADING ARCTIC AIR MASS TO DROP WIND CHILL VALUES
TO 15 BELOW ZERO TO 25 BELOW ZERO. A WIND CHILL ADVISORY MAY BE
NEEDED FOR THURSDAY MORNING.

ANOTHER ROUND OF SNOW PRODUCING SEVERAL INCHES OF ACCUMULATION IS
LIKELY ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE
REGION. A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS ARE
APPRECIATED.

LMZ643>646-191045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
442 AM CST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT BEGINNING AT 2 PM. BRISK AND GUSTY
SOUTHERLY WINDS WILL DEVELOP LATER THIS AFTERNOON AND TONIGHT AS
DEEPENING LOW PRESSURE MOVES FROM THE NORTHERN PLAINS INTO THE
NORTHERN GREAT LAKES. THE ASSOCIATED COLD FRONT WILL TURN THE
WINDS TO WESTERLY DURING EARLY THURSDAY MORNING WITH CONTINUED
BRISK AND GUSTY WINDS THROUGH THURSDAY MORNING. WIND GUSTS UP TO
35 KNOTS ARE EXPECTED...MAINLY TONIGHT. HIGH WAVES WILL ALSO BUILD
ESPECIALLY TOWARD OPEN WATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GALE WARNING IS IN EFFECT UNTIL NOON ON THURSDAY BUT WILL LIKELY
BE REPLACED BY A SMALL CRAFT ADVISORY FOR THURSDAY AFTERNOON AS
WINDS AND WAVES ARE SLOW TO SUBSIDE.

WWW.WEATHER.GOV/MKX

GEHRING

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:39 AM CSTGale WarningMKX30 hr

Nearby

Wind Chill Advisories in Wisconsin, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.